Jump to content
CrazyBoards.org

LA-G

Member
  • Content Count

    10
  • Joined

  • Last visited

1 Follower

About LA-G

  • Rank
    Member
  1. Thanks Daisy, you were in fact positive and helpful. As far as all the other posters who were happy to bash me but are nowhere to be found now, yeah. Just who is a troll here and who isn't?
  2. And yes, to the few people who could tell that I don't have some "agenda" and aren't offended by my lack of a better word for "addict," I respect that you let me know my plan is foolhardy and the useful info that some gave concerning their own withdrawal from Pristiq or Effexor and thank you for you honesty. Another story I never mentioned is how I even got on Pristiq in the first place. I told my doc that I didn't think the Celexa was doing it for me anymore and she basically went to her office and grabbed about 20 sample boxes and basically said "here, try these." I am not indicting any of you, but maybe my doc! WTF! Did a Pharma rep just leave her office 20 minutes before I got there? THAT is what I am railing against, if you call that an agenda. My doctor prescribing me something that she didn't know anything about. Sorry to ruffle so many feathers. I am talking about ME and MY EXPERIENCE, not yours.
  3. Wow. I am a bit offput by all the negativism in regards to my original post. I am in fact, a "member" of this board, I just managed to NOT notice I wasn't logged in when I posted. Olga, I am sorry if I touched some sort of sore spot with you. Not my intent, but I don't think I should apologize for anything if you are just going to hurl insults at me. Feel free to go to the intro section and read about my backstory. I only use the term addict, because I don't know what else to call something if you have to FREAKING WITHDRAW FROM SOMETHING. People who quit smoking cigarettes go through withdrawals, as with opiates, Cocaine and heavy alcoholism. They are all considered addicts, or SO I'M TOLD. Anyway, I was taking 50 mg of Pristiq and I knew that there were no smaller doses. And as many point out, the half-life of the med is so short that even skipping a day gives you the brain zaps. So, in my apparently messed up opinion going down to one every other day is only spreading out the withdrawal symptom. I figure if I am going to feel this way, I might as well feel it all at once and be done with it. It really hurt my feelings to think that someone somehow thinks I am indicting any of you for anything. It is just MY OPINION that maybe in MY CASE that whatever is wrong with me, the Pristiq isn't helping and at this point, I don't want to keep switching to something else only to have the same stuff happen. And from what I've been reading, I was duped into Pristiq anyway. My doc never mentioned withdrawal symptoms at all. In fact, she said that it's such the latest and greatest, you don't have to taper down or anything. Since this seems far from the truth and that coupled with the fact that Pristiq is "thought to work by..." according to the literature from the manufacturer doesn't give me much faith in it. That and the whole "Pristiq was marketed because Effexor is going generic" thing just made me wonder what the hell am I buying into? I actually hoped that I would get some encouragement here, but boy was I wrong. If I were in fact a troll, I would leave you with something like "Don't freaking choke on your depression cocktail's, assholes." But I am not. In fact, I wish you all well. It's just that for me in my situation here and now, I think the meds have been making me complacent in my life and making time fly by way too much (as in: wow, it's June and it was just March. What happened?) and as I struggle to turn stuff around I just thought that my meds were hurting me as much as they were possibly helping, that's all. I don't have much ambition or drive and I want it back. LA-G
  4. Been on Pristiq for about 9 months, and the dreams don't go away. Plenty of "WTF was that?" dreams. Most of mine involve some type of conflict/violence, like someone walking towards me menacingly that results in me waking up shouting "I'll kill you!!" or something. Other popular "dreams" have me running from somebody. Big fun. These dreams also usually result in me waking up bathed in sweat. I assume that this is just the "fight or flight" syndrome going haywire. I AM a medical Marijuana user, smoking some before sleep does help with this side effect, luckily. Still there are times I wake about 3 in the morning drenched, shaken and wondering, WTF???
  5. Interesting comments, thanks! As I said, I've owned my gun longer than I've been taking meds, so I am inclined to keep it for the right reasons. I was just curious what others on this board thought. Before I was a depressed loser I was a MAN, Damnit!!!
  6. IMO, 200 mg's sounds rather too much, especially for JUST anxiety. AD's can cause sexual issues like you describe. Read the info that came with your perscription. It's right there on the page. Check out other threads concerning Pristiq. 50 mg's seems to be the recommended dosage. People report that going up to 100 doesn't help, so I am curious about your 200 mg dose.
  7. I am right there with you. My doc told me that you could just quit taking pristiq and not wind up or down, but after skipping a day, I can assure you that isn't true. I am still taking 50 mgs a day because the withdrawal symptoms were so bad. This is what actually led me to this board: searching for "pristiq and withdrawal."
  8. Hi all, Reading a recent post and its subsequent replies inspired me to create a new thread. As someone who is currently being treated for depression (Pristiq) AND happens to own a handgun, I wonder is this just stupid? I've owned my gun a lot longer than I've been taking meds. I only bought my gun after I got held up at gunpoint and had my car and wallet stolen from me. I was freaked out that they had my keys and my address and felt vulnerable. I got the gun to feel a little empowered as well as protection should the scumbags who held me up decided to pay me another visit. Anyway, that was like 20 years ago. Although I HAVE thought of not being here, I don't know that they are "suicidal" thoughts. I mean, I have a loving wife and all, so I could never harm myself and do that to her. So basically, even though I have thought about selling the gun, I don't really feel it's a danger to me at all. What do you think?
  9. Thanks for the warm welcome. As mentioned, it is nice to have a place like this apparently free of the "get over it! kill yourself already!" flames that people who don't understand mental health issues tend to post. To clarify a little bit, I know that saying that a lot of my anxiety came from being the first in my family to graduate college and that might seem odd. To dig deeper, My father was a man's man kind of guy. He internalized everything and thought that anything other than a backbreaking physical job that left you exhausted was "pansy work." Long story short, my issues run a little deeper than just "I went to college, wah wah wah.." As my therapist told me, people from middle class families are EXPECTED to go to college and are reared from a very young age to know this direction. Their kids are pushed to do better, get good grades etc.. so they can go to the same schools their folks did. Basically, the kids are given a roadmap to their future, with best wishes from their families. My roadmap was, "you've graduated high school, now go get a job." This is what I did, unhappily until I was 35, quit my job and returned to school. I naively thought a degree would "fix" me. All it really did was open my eyes to how freaking powerless the working class really is. Anyway, enough about that. I just wanted to go a little deeper on that so it didn't sound like I was all crying the blues because of "school." It's a little more than that..
  10. Hi everyone. I was searching around for info on Pristiq and drinking alcohol and found this place. It is refreshing to find a place where we can speak honestly about what we are going through without being heckled by trolls. That is why I registered. I grew up in Hillbilly Florida where I had undiagnosed depression until I left in 2000. As the culture of North Florida isn't very sympathetic to PSY/PSYC, I just dealt until I moved to LA. I take that back, I dealt with it by self-medicating with Marijuana constantly. Once here, armed with good insurance, I took the plunge and met with a psychologist who identified that I was indeed suffering from depression and anxiety. We determined that a lot of my anxiety comes from the fact that I am the first member of my family to graduate college and try to navigate the minefield of "professional" employment. As I had no blueprint, no guidance from my family, this was all new to me. NOT saying what you mean, having meetings all day etc.. seemed to contradict all my previous life lessons (work hard, etc...) Most of the time, I just feel like an impostor. Anyway, long story short, I was put on Celexa at first. That seemed to work for a while, but then I started to slip back into my joyless, anti-social ways. I got traded out for Pristiq, which again seemed to work at first, but now, I am finding that a lot of my anxiety symptoms aren't being treated. The biggest, is I seem to have a problem with hair pulling. Not on my head, but rather, my eyebrows and sideburns and beard (if I have one) or just my eyebrows otherwise. I am constantly pulling them out to the point that I now have bald spots on my brows. This doesn't seem to concern my MD. Does anyone have any opinions on: 1. White collar guilt-induced anxiety? 2. My eyebrow pulling? Anxiety? OCD? Thanks and again, hello. =LA-G
×
×
  • Create New...